Delaware, 2007

Astronomical Low Tide in Delaware, March 6, 2007

March 6, 2007 · NWS PHI · 2 events in 2 counties and zones

The continued strong west to northwest winds from the 5th into the 6th produced blow out tides during the morning and evening low tides on the 6th along the Delaware River and in Delaware Bay along Kent County. The lowest tides occurred during the morning low tide.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The continued strong west to northwest winds from the 5th into the 6th produced blow out tides during the morning and evening low tides on the 6th along the Delaware River and in Delaware Bay along Kent County. The lowest tides occurred during the morning low tide. The morning low tide reached 3.30 feet below mean lower low water at Reedy Island (New Castle County) and 2.58 feet below mean lower low water at Bowers Beach (Kent County). Blowout tides start at 1.8 feet below mean lower low water. The winds subsided the evening of the 6th and there were no further blow out tides the next day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 5, 9:34 PM EST, 6 hours 26 minutes earlier.

Area forecast discussion, Mar 5, 9:34 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EST MON MAR 5 2007

UPDATE...

PUBLIC...NOW THAT THE SQUALLS ARE GONE AND MOST OF THE CLOUDS
HAVE ALSO DISPTED...WE WILL UPDATE THE ZONES AND SPS. BASED ON
THEIR 00Z 6HR FCST THE WRF-NMM WAS MUCH BETTER WITH THE H8 TEMPS
THAN THE GFS WHICH WAS RUNNING WITH ABT A 2-3C TOO COLD ERROR ACRS
NEARBY CANADA/NY/NEW ENG. OTHERWISE THE 18Z RUNS PULLED NO
SURPRISES WRT TO WEDNESDAYS CLIPPER. THE STORM TOTAL WAS SO CLOSE
AT PHL I WAS HAVING A HARD TIME DISTINGUISHING THE 12Z RUN FROM
THE 18Z RUN. WE/RE STILL MEASURING ABT 50KTS OF FWD MOTION FOR THE
CLIPPER (LIVING UP TO ITS NAME) ON THE GFS AND ABT 60KTS ON THE
ECMWF.

IN PAST WINTERS THESE WERE EVENTS THAT THE ETA HANDLED BETTER THAN
THE GFS...ATTM BOTH THE WRF-NMM AND GFS ARE PRETTY CLOSE. THE WRF IS
SLIGHTLY FTHR N WITH THE TRACK AND SLOR. NEVER PAYS TO BE SLOW WITH
THESE SYSTEMS ALTHO AIR MASS THE SNOW WILL BE FALLING INTO INIT WILL
BE MIGHTY DRY. WE DID LOOK UP THE FLUFFIER AND AT LEAST 4 EVENTS IN
PHL SINCE 1989 AND THE SNOW TO WATER EQUIV RATIO AVERAGED AROUND
15:1 FOR THEM. THE FLUFF FACTOR WILL BE NEEDED SINCE ANY ONE LOCN IS
FCST TO BE IN THE PROVERBIAL DENDRITIC ZONE/OMEGA CROSS HAIRS FOR
ONLY A COUPLE OF HOURS. FOR MOST OF US THAT WOULD MEAN AS PER THE
LATEST GUID THAT THE HEAVIEST SNOW WOULD OCR DURG THE AFTN HRS ON
WED.

MARINE...TIDAL DEPARTURES ARE DROPPING RATHER QUICKLY OVER THE
ATLANTIC AND DELAWARE SHORE AREAS THIS EVENING. THE DEPARTURES
ARE PRESENTLY 1.5 TO 2.0 FEET BELOW NORMAL. SINCE THE NW TO W WIND
WILL PERSIST OVERNIGHT...A LOW WATER ADVISORY HAS BEEN ISSUED FOR
THE UPCOMING LOW TIDE CYCLE. THE ADVISORY HAS ALSO BEEN ISSUED FOR
DELAWARE BAY, SINCE THE LOW TIDE WILL OCCUR THERE TOWARDS MORNING
AND THE EFFECTS ARE EXPECTED TO PERSIST AT THOSE HOURS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL 12 PM EST TUESDAY FOR PAZ054-055.

NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...LOW WATER ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ430-431-
     450>455.

     GALE WARNING UNTIL 6 PM EST TUESDAY FOR ANZ430-431-450>455.

&&

UPDATE...TFG/PO
Hazardous weather outlook, Mar 5, 4:11 AM EST, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EST MON MAR 5 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-060915-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
411 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF A LIGHT ACCUMULATION OF SNOW ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ430-431-450>455-060915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
411 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DELAWARE BAY AND COASTAL
WATERS OF DELAWARE AND NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFCT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WN

In the hours before

Special weather statement, Mar 6, 2:02 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 AM EST TUE MAR 6 2007

DEZ001-NJZ015>019-PAZ069>071-061915-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
DOYLESTOWN...MEDIA
202 AM EST TUE MAR 6 2007

...LOW WATER CONDITIONS EXPECTED THIS MORNING ON THE TIDAL PORTION OF THE
   DELAWARE RIVER AND ITS TRIBUTARIES...

STRONG NORTHWEST WINDS WHICH BEGAN MONDAY MORNING WILL CONTINUE
THROUGH TODAY. THESE WINDS ARE PRODUCING BELOW NORMAL TIDES ON
THE DELAWARE RIVER AND ITS TRIBUTARY STREAMS, AND WILL FAVOR THE
LOWERING OF WATER LEVELS UP TO 2 FEET BELOW MEAN LOWER LOW WATER
TODAY.

THE WORST IMPACT OF LOWER WATER LEVELS WILL OCCUR AT LOW TIDE
TODAY. FOR THE DELAWARE RIVER...LOW TIDE OCCURS AROUND 7 AM AT
REEDY POINT DELAWARE...AND AROUND 11 AM JUST SOUTH OF TRENTON NEW
JERSEY. ON SOME TRIBUTARY STREAMS...SUCH AS THE RANCOCAS CREEK IN
BURLINGTON COUNTY...LOW TIDE OCCURS AS LATE AS 1 PM. MARINERS
SHOULD BE AWARE OF THESE LOW WATER LEVELS AND TAKE NECESSARY
PRECAUTIONS TO MITIGATE ANY DANGERS.

WATER LEVELS WILL RECOVER WHEN THE WIND DIMINISHES LATE THIS
AFTERNOON AND TONIGHT. THEREFORE TONIGHT/S LOW TIDE SHOULD BE AN
IMPROVEMENT OVER WHAT WILL BE EXPERIENCED TODAY.

JJM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, Kent

When
March 6, 4:00 AM EST to 7:00 PM EST
Where
Kent forecast zone
Reported by
C-MAN Station
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Astronomical Low Tide, New Castle

When
March 6, 6:00 AM EST to 9:00 PM EST
Where
New Castle forecast zone
Reported by
C-MAN Station
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21207, 21206.